Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 19, NWS Riverton, WY

June 7, 2005Big Horn County, Johnson County, Washakie County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 7, 2005, 12:57 PM MDT for Big Horn County, Johnson County, Washakie County, Wyoming. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2005, 12:57 PM MDT (18:57 UTC)
Expired
Jun 7, 2005, 1:16 PM MDT
In force
19 min
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

Counties Big Horn County, WY, Johnson County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 148 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 12:45 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 7.0 hours before the alert went out and 363 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:50 AM MDT, 10 hours 7 minutes earlier.

Area forecast discussion, Jun 7, 2:50 AM MDT, 10 hours 7 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE RIVERTON WY
250 AM MDT TUE JUN 7 2005

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
UPPER LOW ALONG THE WASHINGTON COAST THIS MORNING WILL CONTINUE
TO BRING SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH THIS
AFTERNOON AND EVENING. THESE SHOWERS SHOULD START OUT ALONG THE
WESTERN MOUNTAINS THIS MORNING AND MOVE NORTH AND EAST ACROSS OUR
AREA DURING THE AFTERNOON. MODELS IN GOOD AGREEMENT IN THE SHORT TERM
WITH MOVING THE UPPER LOW EAST AND INTO IDAHO WHERE IT THEN SITS AND
SPINS OVER THE AREA FOR THE NEXT DAY OR TWO. WEAK DISTURBANCES ROTATE
AROUND THIS LOW BRINGING SHOWERS AND THUNDERSTORMS OFF AND ON INTO
THURSDAY. THE BIGGEST DIFFERENCE IN THE MODELS IS THAT THE NAM WANTS
TO KEEP THE UPPER LOW OVER IDAHO LONGER AND INTO FRIDAY MORNING WHERE
THE GFS PUSHES IT TO THE NORTHEAST. THEY BOTH KEEP PRECIPITATION OVER
THE AREA UNTIL LATE THURSDAY SO WENT WITH MORE OF A BLEND BETWEEN THE
TWO. WILL STILL SEE WINDS BREEZY TO WINDY MAINLY DURING THE EARLY
MORNING INTO THE AFTERNOONS FOR THE FAVORED LOCATION UNTIL LATE
THURSDAY. WINDS SHOULD GET FAIRLY STRONG WITH GUST APPROACHING 55 MPH
IN THE SOUTHERN PARTS OF THE FORECAST AREA BY THIS AFTERNOON. WILL
NEED TO WATCH THIS AREA FOR POSSIBLE HIGH WIND WARNING. TEMPERATURES
LOOK TO REMAIN BELOW NORMALS AS THIS UPPER LOW BRINGS IN COLD AIR
FROM THE NORTH.

.LONG TERM...FRIDAY THROUGH TUESDAY...
NOT A LOT OF CHANGE IN THE OVERALL WX PATTERN FROM LAST NT. THE MAIN
ISSUES ARE TIMING THE SHORTWAVES AND THE AMOUNT OF DIGGING THEY WILL
OR WILL NOT DO. HAVE MAINTAINED THE ISOLD POPS FOR FRI PM INTO FRI
NT. A LITTLE DEEPER TROF FOR SAT INTO SUN NOW WHICH WOULD BRING A
BETTER CHANCE OF PCPN BOTH DAYS ESPECIALLY TO THE MTS. ECMWF LOOKS
CLOSE TO GFSLR THRU SUNDAY NOW. WILL KEEP SUN NT/MON DRY FOR NOW BUT
IF WEEKEND TROF IS SLOWER THEN MAY NEED SOME POPS SUN NT IN THE E
PART OF CWA. GFSLR KEEPS NEXT TROF JUST N OF AREA POSSIBLY CLIPPING
NW WY MON PM/MON EVE. ECMWF DEEPER WITH THIS TROF AT 00Z TUE. DRY
FORECAST FOR NOW AND WILL SEE HOW THIS LOOKS TONIGHT. COLD FRONT TO
MOVE ACROSS NRN ZONES MON NT WHICH WOULD BRING SOME COOLER HIGHS FOR
TUE. OPTED FOR DRY FORECAST NEXT TUE AND SEE HOW THINGS SHAPE UP
TONIGHT. MADE FEW CHANGES TO TEMPS FRI-SUN WITH SEASONAL HIGHS...THEN
WARMER MON AND SLIGHT COOLING ON TUE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
.WY...NONE.

&&

SHORT TERM...HRD
LONG TERM....AR
Hazardous weather outlook, Jun 7, 12:47 PM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1247 PM MDT TUE JUN 7 2005

WYZ001>020-022>030-081100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1247 PM MDT TUE JUN 7 2005

...SEVERE THUNDERSTORM WATCH 426 HAS BEEN ISSUED FOR BIG HORN...
JOHNSON...PARK...FREMONT...NATRONA...HOT SPRINGS...AND WASHAKIE
COUNTIES...UNTIL 8 PM TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY AND
TONIGHT MAINLY ACROSS NORTH AND CENTRAL WYOMING. THE MAIN HAZARD WITH
THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING...AND WIND
GUSTS TO 50 MILES PER HOUR. SOUTHERN PARTS OF THE STATE WILL HAVE
VERY WINDY CONDITIONS...WITH WIND GUSTS APPROACHING 55 MPH IN THE
AFTERNOON HOURS BEHIND THE WEATHER SYSTEM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG PACIFIC STORM SYSTEM WILL SIT OVER IDAHO UNTIL THURSDAY
CAUSING SHOWERS AND THUNDERSTORM ACROSS THE REGION. SOME STRONG
THUNDERSTORMS WILL BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL THEY OBSERVE AS WELL AS
WIND GUSTS IN EXCESS OF 50 MPH TODAY AND TONIGHT.

TRIW

In the hours before

Local storm report, Jun 7, 10:28 AM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1028 AM MDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             3 SSE LANDER            42.79N 108.71W
06/06/2005  0.75 INCH        FREMONT            WY   NWS EMPLOYEE

0143 PM     TSTM WND GST     5 NW RIVERTON           43.09N 108.49W
06/06/2005  58 MPH           FREMONT            WY   OFFICIAL NWS OBS

0150 PM     TSTM WND DMG     5 E ETHETE              43.02N 108.66W
06/06/2005                   FREMONT            WY   LAW ENFORCEMENT

            TREE DOWN ACROSS 17 MILE ROAD.

&&

TRIW
Local storm report, Jun 7, 11:32 AM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1132 AM MDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     DOWNBURST        20 SSW GREEN RIVER      41.25N 109.62W
06/07/2005                   SWEETWATER         WY   TRAINED SPOTTER

            48G68MPH

&&

TBAKER
Local storm report, Jun 7, 12:05 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1205 PM MDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     DOWNBURST        BIG PINEY               42.54N 110.12W
06/07/2005                   SUBLETTE           WY   OFFICIAL NWS OBS

            AIRPORT REPORTED WIND GUST TO 68 MPH.

&&

TBAKER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:30 AM MDTSevere Thunderstorm WarningRIWSweetwater60 min
Jun 7, 11:48 AM MDTSevere Thunderstorm WarningRIWSublette57 min
Jun 7, 12:22 PM MDTSevere Thunderstorm WarningRIWFremont54 min
Jun 7, 12:34 PM MDTSevere Thunderstorm WarningRIWNatrona, Washakie43 min
Jun 7, 12:43 PM MDTSevere Thunderstorm WarningRIWFremont47 min
Jun 7, 2:54 PM MDTSevere Thunderstorm WarningRIWJohnson51 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.